kept the flowers

Bipolar update: Lithium hating

on 06/13/2012

Oh Lithium, how do I hate thee? Let me count the ways.lithium

  1. You make me drink at least a gallon of water a day.
  2. With you I can only take tylenol—the most inferior pain med.
  3. You make me gain weight and prevent me from losing it.
  4. Your breakouts are super fun.
  5. Oh, and you didn’t cure my depression.

So, without my doctor’s supervision, I started to taper off of you. Only 300mg so far (I took 1,200mg), which I started on Saturday. Then on Monday, a headache started…and it still hasn’t stopped.

Could this be Lithium withdrawal? I thought maybe. So I called up my psychiatrist and broke the news that I went against her advice and perhaps had a resulting headache.

And what did she say? Am I drinking enough water? People get dehydrated in the summer, you know.

I drink at least a GALLON of water a day. If that’s enough, I simply don’t know what to do. She said she hasn’t heard of a headache being a side effect of tapering off Lithium.

Well, I think it is…so there. I managed to find only a couple people on the interwebs who mentioned a tapering headache.

That’s the only explanation I have for now, and if it doesn’t go away I’ll ask my general practitioner. But for now, hating on Lithium a bit more will have to do.

Advertisements

One response to “Bipolar update: Lithium hating

  1. […] since I last wrote about my meds and how they were working (lithium sucked!), I’ve come to find a combination that’s going pretty well for […]

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: